Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 296, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 28, 2007, 10:21 PM CDT for Borden County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2007, 10:21 PM CDT (03:21 UTC)
- Expired
- May 28, 2007, 11:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Borden County, TX
The radar
The Lubbock radar (KLBB), 102 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 862 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 2262 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 290321 SVRMAF TXC033-290415- /O.NEW.KMAF.SV.W.0296.070529T0321Z-070529T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1021 PM CDT MON MAY 28 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BORDEN COUNTY IN WEST TEXAS... * UNTIL 1115 PM CDT * AT 1017 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MESQUITE...OR 8 MILES NORTHWEST OF GAIL...MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... WESTERN BORDEN COUNTY... DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3293 10123 3262 10129 3259 10166 3292 10164 $$
1 follow-up statement
000 WWUS54 KMAF 290411 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1110 PM CDT MON MAY 28 2007 TXC033-290420- /O.EXP.KMAF.SV.W.0296.000000T0000Z-070529T0415Z/ BORDEN TX- 1110 PM CDT MON MAY 28 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BORDEN COUNTY EXPIRES AT 1115 PM CDT... NATIONAL WEATHER SERVICE METEOROLOGIST CONTINUE TO DETECT A STRONG STORM ACROSS CENTRAL BORDEN COUNTY. THIS STORM HAS WEAKENED AND THE WARNING WILL BE ALLOWED TO EXPIRE. THIS STORM IS STILL CAPABLE OF PRODUCING SMALL HAIL AND VERY HEAVY RAIN. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3293 10123 3262 10129 3259 10166 3292 10164 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 1:52 PM CDT, 8 hours 29 minutes earlier.
Area forecast discussion, May 28, 1:52 PM CDT, 8 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 152 PM CDT MON MAY 28 2007 .DISCUSSION... A MOIST AND POTENTIALLY WET PATTERN CONTINUES THROUGH THE WEEK IN THE PLAINS. MOST SIGNIFICANT RAINFALL CHANCES ARE THIS AFTERNOON AND OVERNIGHT. ABUNDANT MOISTURE IS AVAILABLE EAST OF THE MOUNTAINS WITH DEWPOINTS IN THE 50S AND 60S AND SATELLITE ESTIMATED PRECIPITABLE WATER EXCEEDING AN INCH. UPPER LOW SHOWN ON WATER VAPOR SATELLITE IMAGERY DROPPING INTO SOUTHEAST NEW MEXICO IS EXPECTED TO HELP DESTABILIZE THE ATMOSPHERE AND ENHANCE LIFT THIS AFTERNOON AND EVENING FROM SOUTHEAST NEW MEXICO THROUGH THE PERMIAN BASIN. THUNDERSTORMS FORMING ON THE MOUNTAINS OF TEXAS AND NEW MEXICO ALREADY THIS AFTERNOON ARE LIKELY TO EXPAND IN COVERAGE AND EVOLVE INTO A CONVECTIVE SYSTEM...BRINGING RAINFALL TO MOST OF THE AREA ALONG AND EAST OF THE MOUNTAINS. AFTERNOON CAPES ARE ESTIMATED TO EXCEED 2000 J KG-1 WITH CONVECTIVE INHIBITION ERRODING UNDER GOOD SUNSHINE. STRONG UPDRAFTS WILL BE SUPPORTED...THOUGH BULK SHEARS AROUND 30 KNOTS WILL RESULT IN MAINLY SHORT LIVED SUPERCELL STRUCTURES. ISOLATED SEVERE HAIL IS POSSIBLE. BIGGER THREAT WILL BE FLASH FLOODING. THOUGH MOST AREAS CAN EXPECT LESS THAN AN INCH OF RAIN...THERE WILL BE ISOLATED AMOUNTS EXCEEDING 2 INCHES. COVERAGE OF EXCESSIVE RAINFALL IS EXPECTED TO BE LIMITED...SO WILL NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME. TUESDAY AFTERNOON...SOUTHWEST WINDS WILL LIKELY SCOUR OUT LOW LEVEL MOISTURE ACROSS ALL BUT THE EASTERN PARTS OF THE FORECAST AREA. THOUGH SHORTWAVE RIDGING WILL LIKELY INHIBIT CONVECTION SOMEWHAT... CONVERGENCE ON DRYLINE MAY BE SUFFICIENT TO SUPPORT THUNDERSTORMS FROM THE LOW ROLLING PLAINS TO THE BIG BEND. ONCE AGAIN... SHEAR WILL BE A LIMITING FACTOR WHERE THUNDERSTORMS DO MANAGE TO FIRE. ANOTHER COLD FRONT IS EXPECTED TO ENTER WEST TEXAS AND SOUTHEAST NEW MEXICO EARLY WEDNESDAY. CURRENT BEST GUESS IS THAT FRONT WILL STALL OUT SOMEWHERE EAST OF THE PECOS RIVER WEDNESDAY. SIGNIFICANT UNCERTAINLY ENTERS THE FORECAST AT THAT POINT AS THERE IS SIGNIFICANT DIVERGENCE AMONG MODELS WITH RESPECT TO SURFACE FRONT AND UPPER FORCING. THE DEGREE TO WHICH CONVECTION NEAR THE FRONT DISPLACES THE BOUNDARY SOUTHWARD IS ALSO UNCERTAIN. FOR NOW... WILL GO WITH A SOMEWHAT STATIONARY FRONT SCENARIO. MOISTURE AND CONVERGENCE NEAR THE FRONT WILL CONTINUE RAIN CHANCES THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 84 63 91 64 / 30 70 20 30 CARLSBAD NM 91 59 96 61 / 40 10 0 20 DRYDEN TX 86 62 92 65 / 30 40 20 20 FORT STOCKTON TX 88 59 95 61 / 40 40 10 20 GUADALUPE PASS TX 86 63 92 63 / 30 10 0 10 HOBBS NM 84 57 96 59 / 50 30 10 30 MARFA TX 81 51 87 51 / 40 20 10 20 MIDLAND INTL AIRPORT TX 85 60 92 62 / 40 60 10 30 ODESSA TX 86 60 93 62 / 40 60 10 30 WINK TX 90 60 100 63 / 50 40 10 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05
Hazardous weather outlook, May 28, 12:59 PM CDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1259 PM CDT MON MAY 28 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-291800- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 1259 PM CDT MON MAY 28 2007 /1159 AM MDT MON MAY 28 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE AREA. EXPECT MUCH OF THE ACTIVITY TO MOVE ACROSS SOUTHEAST NEW MEXICO AND THROUGH THE NORTHERN/CENTRAL PERMIAN BASIN...HOWEVER THE REMAINDER OF THE FORECAST AREA WILL LIKELY SEE CONVECTION AS WELL. PRIMARY THREATS WILL BE HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL. EXPECT LOCALIZED FLASH FLOODING TO BE A CONCERN AS WELL WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGHOUT MUCH OF THE WEEK...WITH SATURATED GROUNDS...FLASH FLOODING WILL CONTINUE TO BE AN ISSUE WITH ANY ISOLATED HEAVY SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 13
In the hours before
Special weather statement, May 28, 5:59 PM CDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 559 PM CDT MON MAY 28 2007 TXZ075-290000- PECOS- 559 PM CDT MON MAY 28 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL PECOS COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER NORTH CENTRAL PECOS COUNTY AT 559 PM CDT...MOVING NORTHEAST AT 5 MPH. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Special weather statement, May 28, 6:08 PM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 608 PM CDT MON MAY 28 2007 NMZ028-290015- EDDY COUNTY PLAINS- 508 PM MDT MON MAY 28 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN EDDY COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN EDDY COUNTY AT 508 PM MDT...MOVING EAST AT 15 MPH. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Special weather statement, May 28, 7:37 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 737 PM CDT MON MAY 28 2007 TXZ061-290130- ECTOR- 737 PM CDT MON MAY 28 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR ECTOR COUNTY. A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST OF PENWELL AT 737 PM CDT...MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM HAS A HISTORY OF BEGIN SEVERE AND IS APPROACHING SEVERE LIMITS AT THIS TIME. HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN ECTOR COUNTY...INCLUDING THE CITIES OF PENWELL...ODESSA AND WEST ODESSA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY AS SEVERE THUNDERSTORM WARNINGS MAY BE NECESSARY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. 13
Special weather statement, May 28, 8:05 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 805 PM CDT MON MAY 28 2007 TXZ062-290200- MIDLAND- 805 PM CDT MON MAY 28 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR MIDLAND COUNTY. OUTFLOW WINDS FROM A THUNDERSTORM ARE MOVING INTO SOUTHWEST MIDLAND COUNTY. THESE WINDS MAY GUSTS FROM 40 TO 55 MPH AS THE OUTFLOW BOUNDARY MOVES NORTH ACROSS MIDLAND COUNTY. RESIDENTS ACROSS THE COUNTY INCLUDING THE MIDLAND AREA SHOULD BE PREPARED FOR GUSTY WINDS POSSIBLY FOLLOWED BY LIGHTINING AND RAIN.
Special weather statement, May 28, 9:52 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 952 PM CDT MON MAY 28 2007 TXZ052-290345- HOWARD- 952 PM CDT MON MAY 28 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHERN HOWARD COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF LOMAX AT 952 PM CDT...MOVING EAST AT 15 MPH. THIS STORM SHOULD PASS SOUTH OF BIG SPRING. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Special weather statement, May 28, 10:06 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1006 PM CDT MON MAY 28 2007 TXZ046-290400- DAWSON- 1006 PM CDT MON MAY 28 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN DAWSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER HANCOCK AT 1006 PM CDT. THE STORM IS MOVING SOUTHWEST AT 10 MPH. LAMESA IS IN THE PATH OF THIS STORM. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:04 PM CDT | Severe Thunderstorm Warning | MAF | Ward | 36 min |
| May 28, 7:47 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 58 min |
| May 28, 7:54 PM CDT | Severe Thunderstorm Warning | MAF | Crane | 32 min |
| May 28, 8:20 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 55 min |
| May 28, 8:44 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 35 min |
| May 28, 9:16 PM CDT | Severe Thunderstorm Warning | MAF | Borden | 59 min |
| May 28, 10:10 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 65 min |
| May 28, 10:26 PM CDT | Flash Flood Warning | MAF | Borden, Dawson | 4 hr |
| May 28, 10:56 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 64 min |
| May 29, 2:09 AM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.